California, 2003High Wind in California, March 14 to 15, 2003
March 14 to 15, 2003 · NWS MFR · 1 event in 1 county or zone
A High Wind Warning was issued for California zone CAZ081 at 0525 PST on 03/14 and expired at 0501 PST on 03/15. Unfortunately, no verifying observations were recorded.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for California zone CAZ081 at 0525 PST on 03/14 and expired at 0501 PST on 03/15. Unfortunately, no verifying observations were recorded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 14, 3:00 AM PST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 14, 3:00 AM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD, OR
300 AM PST FRI MAR 14 2003
SHOWER ACTIVITY THIS MORNING...PRIMARILY COAST AND SISKIYOU COUNTY AS
A SHORTWAVE MOVES NORTHEAST ACROSS OUR REGION.
NEXT SYSTEM NOW OFFSHORE NEAR 140W WILL APPROACH THE COAST TONIGHT
AND MOVE INLAND SATURDAY MORNING. NEW 06Z RUN OF THE ETA LOOKS
VERY REASONABLE WITH SLIGHTLY SLOWER TIMING AS THE LOW DEVELOPS AND
MOVES NORTHEAST TOWARD VANCOUVER ISLAND. SOUTH WINDS WILL INCREASE
AGAIN ALONG THE COAST IN THE SHASTA AND ROGUE VALLEYS AND ON THE EAST
SIDE LATE THIS AFTERNOON AND BECOME STRONG THIS EVENING. WILL
ISSUE HIGH WIND WARNING FOR SHASTA VALLEY AS WELL AS THE COAST WITH
WIND ADVISORY IN ROGUE VALLEY AND EAST SIDE. RAIN WILL DEVELOP
ACROSS THE WEST SIDE THIS EVENING EXCEPT TILL AFTER MIDNIGHT IN THE
ROGUE VALLEY THEN SPREAD EAST WITH SNOW LEVELS NEAR 6000 FEET
FALLING TO NEAR 4500 FEET. RAIN TURNING TO SHOWERS SATURDAY WITH
SNOW LEVEL RISING SLIGHTLY.
PARENT UPPER TROUGH WILL REMAIN CENTERED IN THE GULF OF ALASKA
THROUGH THE MIDDLE OF NEXT WEEK WITH A SERIES OF WEAKER SYSTEMS
DELIVERING CHANCE TO LIKELY POPS AND GRADUALLY LOWERING SNOW LEVELS
THEN POSSIBILITY OF ANOTHER DEEPER TROUGH IN THE GULF OF ALASKA
TOWARD THE END OF NEXT WEEK. DW
.MFR...HIGH WIND WARNING.....OR ZONES ORZ021/022 FOR FRI AFTN/EVNG.
HIGH WIND WARNING.....CA ZONE CAZ081 FOR FRI NIGHT.
WIND ADVISORY.........OR ZONES ORZ026/029>031 AND CA ZONES
084>085 FOR FRI NIGHT.
WINTER STORM WARNING..CA ZONES CAZ080/082 ABV 5.0 KFT FOR TNGT
THRU SAT.
SNOW ADVISORY.........CA ZONES CAZ083 AND OR ZONES 028/NRN 030
ABV 5.0 KFT FOR TNGT THRU SAT.
GALE WARNING..........FLORENCE OR TO CAPE BLANCO OR.
STORM WARNING.........CAPE BLANCO OR TO PT ST GEORGE CA.
HIGH SURF ADVISORY....ORZ021/022.Hazardous weather outlook, Mar 13, 6:30 AM PST, 22 hours 55 minutes before
ORZ021>031-CAZ080>085-141430-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
630 AM PST THU MAR 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
AND NORTHERN CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING FOR THE SOUTHERN OREGON COAST. STORM
WARNING FOR COASTAL WATERS FROM POINT ST. GEORGE TO FLORENCE.
HIGH SURF ADVISORY FOR OREGON COAST.
HIGH WIND WARNING FOR THE SHASTA VALLEY.
HIGH WIND WARNING EAST OF THE CASCADES .
WIND ADVISORY FOR THE ROGUE VALEY.
WINTER STORM WARNING TONIGHT SISKIYOU COUNTY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
GALE WARNING FOR THE SOUTHERN OREGON COASTAL WATERS THURSDAY
NIGHT AND FRIDAY INCREASING TO STORM WARNING FRIDAY NIGHT.
WINTER STORM WARNING FOR MUCH OF SISKIYOU COUNTY FRIDAY.
SEE PDXCWFMFR PDXMWSMFR AND PDXNPWMFR FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
HESS
High Wind, Central Siskiyou County
- When
- March 14, 5:25 AM PST to March 15, 5:01 AM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Montana, March 14, 20031 injured · $25,000 · 53 kt wind · 3 events
- Hail in Mississippi, March 14, 2003$13,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Florida, March 14, 2003$2,000 · 1 in hail · 7 events
- Damaging Wind in Alabama, March 14, 2003$12,000 · 60 kt wind · 1 event
- Hail in Alabama, March 14, 2003$3,000 · 1.75 in hail · 3 events
- High Wind in Oregon, March 14, 200381 kt wind · 3 events
- Winter Storm and Heavy Rain in California, March 14 to 15, 20033 events
- Heavy Snow in California, March 14 to 15, 20032 events
- Hail in New Mexico, March 14, 20031 in hail · 2 events
- Hail and Damaging Wind in Alabama, March 14, 2003$3,000 · 50 kt wind · 2 events
- Blizzard in Alaska, March 14, 20031 event
- Heavy Snow in California, March 14, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346907.